Alert archive / Washington / Freeze Warnings in 2019
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Apr 29, 2019, 2:38 PM PDT for 9 counties in Washington; 4 counties in Idaho. It took effect at Apr 30, 2019, 12:00 AM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2019, 2:38 PM PDT (21:38 UTC)
- In effect from
- Apr 30, 2019, 12:00 AM PDT
- Expired
- Apr 30, 2019, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:20 AM PDT | EXTREME COLD 29 | Pomeroy, WA | MIN TEMPERATURE TAKEN AT DOWNTOWN POMEROY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
094 WWUS76 KOTX 292138 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 238 PM PDT Mon Apr 29 2019 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .Temperatures the next few nights will be at or below freezing around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy, Juliaetta, and Kendrick. Low temperatures Tuesday morning and possibly Wednesday morning will be in the upper 20s and low 30s. Sensitive plants and vegetables will be vulnerable to freezing temperatures. IDZ002-003-026-WAZ032-033-036-301500- /O.NEW.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area- 238 PM PDT Mon Apr 29 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT TUESDAY... The National Weather Service in Spokane has issued a Freeze Warning...which is in effect from midnight tonight to 8 AM PDT Tuesday. * Temperatures...Lows around 30. * Timing...Midnight through 8 AM Tuesday. * Impacts...Sensitive vegetation could be damaged or killed if exposed to freezing temperatures. * Locations...Moscow, Plummer, Potlatch, Genesee, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Cheney, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
604 WWUS76 KOTX 300416 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 916 PM PDT Mon Apr 29 2019 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .Temperatures the next few nights will be at or below freezing around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy, Juliaetta, Kendrick, Ritzville, and Odessa. Low temperatures Tuesday morning and possibly Wednesday morning will be in the upper 20s and low 30s. Sensitive plants and vegetables will be vulnerable to freezing temperatures. WAZ035-301230- /O.EXA.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/ Upper Columbia Basin- 916 PM PDT Mon Apr 29 2019 ...FREEZE WARNING IN EFFECT UNTIL 8 AM PDT TUESDAY... The National Weather Service in Spokane has issued a Freeze Warning...which is in effect until 8 AM PDT Tuesday. * Temperatures...Lows in the upper 20s to lower 30s. * Timing...Midnight through 8 AM Tuesday. * Impacts...Sensitive vegetation could be damaged or killed if exposed to freezing temperatures. * Locations...Ritzville, Grand Coulee, Odessa, and Wilbur. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ IDZ002-003-026-WAZ032-033-036-301230- /O.CON.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area- 916 PM PDT Mon Apr 29 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * Temperatures...Lows in the upper 20s to lower 30s. * Timing...Midnight through 8 AM Tuesday. * Impacts...Sensitive vegetation could be damaged or killed if exposed to freezing temperatures. * Locations...Lapwai, Peck, Culdesac, Gifford, Moscow, Plummer, Potlatch, Genesee, Coeur d'Alene, Post Falls, Hayden, Worley, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Clarkston, Pomeroy, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
805 WWUS76 KOTX 300531 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1031 PM PDT Mon Apr 29 2019 ...FREEZING TEMPERATURES EXPECTED OVERNIGHT... .Temperatures the next few nights will be at or below freezing around Spokane, Coeur d'Alene, Pullman, Moscow, Pomeroy, Juliaetta, Kendrick, Ritzville, and Odessa. Low temperatures Tuesday morning and possibly Wednesday morning will be in the upper 20s and low 30s. Sensitive plants and vegetables will be vulnerable to freezing temperatures. IDZ002-003-026-WAZ032-033-035-036-301500- /O.CON.KOTX.FZ.W.0002.190430T0700Z-190430T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 1031 PM PDT Mon Apr 29 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * Temperatures...Lows in the upper 20s to lower 30s. * Timing...Midnight through 8 AM Tuesday. * Impacts...Sensitive vegetation could be damaged or killed if exposed to freezing temperatures. * Locations...Lapwai, Peck, Culdesac, Gifford, Moscow, Plummer, Potlatch, Genesee, Coeur d'Alene, Post Falls, Hayden, Worley, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Clarkston, Pomeroy, Ritzville, Grand Coulee, Odessa, Wilbur, Spokane, Cheney, Davenport, and Rockford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
664 WWUS76 KOTX 301455 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 755 AM PDT Tue Apr 30 2019 IDZ002-003-026-WAZ032-033-035-036-301600- /O.EXP.KOTX.FZ.W.0002.000000T0000Z-190430T1500Z/ Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area- 755 AM PDT Tue Apr 30 2019 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... Under bright sunshine, the Spokane, Coeur d'Alene, Pullman, Moscow, Davenport, and Ritzville areas have warmed above freezing. It will be chilly again tonight with many areas dipping into the lower to mid 30s. Folks that have planted sensitive vegetables or flowers may want to consider preventative measures again tonight. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Apr 29, 2:38 PM PDT, 0 minutes earlier.
Area forecast discussion, Apr 29, 2:38 PM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
238 PM PDT Mon Apr 29 2019
.SYNOPSIS...
Chilly temperatures will persist over the Inland Northwest through
Tuesday morning. Overnight lows may dip below freezing in several spots
over the next couple nights. Drier and seasonal weather is forecast
by late week. The weekend looks mild with a small chance of mountain
showers.
&&
.DISCUSSION...
Tonight through Friday...Northerly flow is over the Pacific Northwest
as a deep low pressure system over north central Canada continues to spin
off weak short waves. Meanwhile high pressure is sitting in the eastern
Pacific just inside 140W. These weak waves will result in scattered
afternoon rain and snow showers in the mountains each afternoon through
Friday. For this afternoon through sunset the 500mb temperatures are right
around -30C resulting in an unstable atmosphere. In addition the next wave
is currently dropping south along the B.C coast. This will be enough for a
good chance for evening showers near the Cascades crest and the potential
for a few lightning strikes through sunset. Gusty northeast winds will linger
through the evening then decrease through the night. decreasing winds and
clearing skies will result in some pretty chilly temperatures and a frost
warning has been hoisted for tonight and Tuesday morning. Winds will slowly
shift around to the southwest by Wednesday. Temperatures will be a few degrees
below normal but are expected to rebound by Friday.
Saturday through Monday. The low over northern Canada will finally push far
enough east this weekend for a drier northwest to north flow. Isolated showers
will remain in the mountains at times, but temperatures will increase to a few
degrees above normal. Tobin
&&
.AVIATION...
18Z TAFS: Unstable upper trough in the region will provide only
the limited chance of showers around the northern Cascades and
the northern mountains of eastern WA. Subsequently, the TAF sites
will remain largely dry with VFR conditions and few- sct cloud
cover. An east-northeast surface flow will be somewhat breezy
again for some TAF sites, esp COE/GEG/SFF/MWH with gusts
increasing through the late morning into the early afternoon at
15-20kts, occasional to 25kts near COE as air funnels in from the
northeast through the Purcell Trench. /aky
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 32 57 35 60 37 60 / 0 0 0 10 0 0
Coeur d'Alene 31 57 34 59 36 58 / 0 0 0 10 10 10
Pullman 31 54 34 58 36 57 / 0 0 0 0 0 0
Lewiston 34 59 38 64 42 64 / 0 0 0 0 0 0
Colville 29 62 30 65 33 66 / 0 10 0 10 10 20
Sandpoint 31 56 33 56 36 56 / 0 0 0 20 10 40
Kellogg 29 53 34 55 36 55 / 0 10 0 20 10 20
Moses Lake 35 63 39 68 39 67 / 0 0 0 0 0 0
Wenatchee 37 61 40 64 42 64 / 20 0 0 0 0 0
Omak 36 61 37 64 37 64 / 0 0 0 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning from midnight tonight to 8 AM PDT Tuesday for
Coeur d'Alene Area-Idaho Palouse-Lewiston Area.
WA...Freeze Warning from midnight tonight to 8 AM PDT Tuesday for
Lower Garfield and Asotin Counties-Spokane Area-Washington
Palouse.
&&Hazardous weather outlook, Apr 29, 5:00 AM PDT, 9 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 500 AM PDT Mon Apr 29 2019 IDZ001>004-026-027-WAZ031>033-035>038-042-301200- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-East Slopes Northern Cascades- 500 AM PDT Mon Apr 29 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Morning and late night temperatures will be near or below freezing and areas of frost will also be possible, especially in outlying rural areas. This could impact any outdoor vegetation. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Morning temperatures Tuesday will be near or below freezing and areas of frost will also be possible, especially in outlying rural areas. This could impact any outdoor vegetation. The threat will linger into Wednesday around the mountain valleys and higher Palouse. WAZ034-041-043-044-301200- Moses Lake Area-Wenatchee Area-Okanogan Valley-Waterville Plateau- 500 AM PDT Mon Apr 29 2019 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Apr 29, 8:42 AM PDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
842 AM PDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM EXTREME COLD 3 NNE LOON LAKE-DEER LK 48.10N 117.59W
04/29/2019 M24 F STEVENS WA TRAINED SPOTTER
SKY CON: CLR PRECIP: NIL.
&&Nearby
Freeze Warnings in Washington, 2019Freeze Warnings in Idaho, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.